Hi all. I looked in the mirror last night, and my chest, breasts and arms looked like someone had taken a thick marker and drawn on me. Thick dark blue veins covered the area from the top of my chest all the way down to my wrists. It lasted an hour or so then lightened back to almost normal. Had a total hysterectomy in 2002, so it's not pregnancy. There are extensive circulatory issues (PAD, aortal aneurysm, vericose veins, etc) in my family history, but I don't smoke, eat a healthy vegetarian diet, and exercise. I don't have health insurance, so I can't go get checked unless I believe it's something very serious. Does anyone know if this could be a warning sign of something serious? I often see the veins in my arms get really dark like this, but that was the first time it's been so prominent and widespread, or at least the first time I've seen it.
Thank you in advance for any insight you can offer.
It is extremely difficult to give you an accurate diagnosis with the description provided without actually looking at the condition personally but generally speaking peripheral arterial disease of the upper extremities is relatively uncommon as compared to the lower extremities.
I am not sure if this was a one time occurrence or has happened in a recurrent fashion but varicose veins, PAD are conditions that are not fleeting in nature.
I think an isolated episode without antecedent symptoms of chest pain, shortness of breath facial swelling, arm pain or any abnormal upper body symptom should not be bothersome but if this were to happen again or you have any of the symptoms that I have listed, you should certainly seek medical help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.